Alert archive / South Carolina / Small Craft Advisories in 2021
Small Craft Advisory 30, NWS Charleston, SC
NWS Charleston, SC issued this small craft advisory at Apr 10, 2021, 3:32 AM EDT. It took effect at Apr 10, 2021, 1:00 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2021, 3:32 AM EDT (07:32 UTC)
- In effect from
- Apr 10, 2021, 1:00 PM EDT
- Expired
- Apr 11, 2021, 12:45 AM EDT
- In force
- 12 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted.
224 WHUS72 KCHS 100732 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 332 AM EDT Sat Apr 10 2021 AMZ330-101545- /O.NEW.KCHS.SC.Y.0030.210410T1700Z-210411T0200Z/ Charleston Harbor- 332 AM EDT Sat Apr 10 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM EDT THIS EVENING... * WHAT...South winds 15 to 20 kt with gusts up to 30 kt and waves 1 to 2 feet expected. * WHERE...Charleston Harbor. * WHEN...From 1 PM this afternoon to 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ374-101545- /O.NEW.KCHS.SC.Y.0030.210410T2100Z-210411T0600Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 332 AM EDT Sat Apr 10 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM EDT SUNDAY... * WHAT...South winds 15 to 20 kt with gusts up to 30 kt and seas 4 to 6 ft expected. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...From 5 PM this afternoon to 2 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
6 follow-up statements
993 WHUS72 KCHS 101047 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 647 AM EDT Sat Apr 10 2021 AMZ330-101900- /O.CON.KCHS.SC.Y.0030.210410T1700Z-210411T0200Z/ Charleston Harbor- 647 AM EDT Sat Apr 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM EDT THIS EVENING... * WHAT...South winds 15 to 20 kt with gusts up to 25 kt and waves 1 to 2 feet expected. * WHERE...Charleston Harbor. * WHEN...From 1 PM this afternoon to 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ374-101900- /O.CON.KCHS.SC.Y.0030.210410T2100Z-210411T0600Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 647 AM EDT Sat Apr 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM EDT SUNDAY... * WHAT...South to southwest winds 15 to 20 kt with gusts up to 25 kt and seas 4 to 6 ft expected. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...From 5 PM this afternoon to 2 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
802 WHUS72 KCHS 101517 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 1117 AM EDT Sat Apr 10 2021 AMZ330-102330- /O.CON.KCHS.SC.Y.0030.210410T1700Z-210411T0200Z/ Charleston Harbor- 1117 AM EDT Sat Apr 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...South winds increasing to 15 to 20 kt with gusts up to 25 kt and waves 1 to 2 feet expected. * WHERE...Charleston Harbor. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ374-102330- /O.CON.KCHS.SC.Y.0030.210410T2100Z-210411T0600Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 1117 AM EDT Sat Apr 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM EDT SUNDAY... * WHAT...South winds 15 to 20 kt with gusts up to 25 kt and seas 4 to 6 ft expected. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...From 5 PM this afternoon to 2 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
782 WHUS72 KCHS 101925 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 325 PM EDT Sat Apr 10 2021 AMZ330-102300- /O.EXT.KCHS.SC.Y.0030.000000T0000Z-210410T2300Z/ Charleston Harbor- 325 PM EDT Sat Apr 10 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WHAT...South winds 15 to 20 kt with gusts up to 25 kt and waves 1 to 2 feet expected. * WHERE...Charleston Harbor. * WHEN...Until 7 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ374-110330- /O.CON.KCHS.SC.Y.0030.210410T2100Z-210411T0600Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 325 PM EDT Sat Apr 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... * WHAT...South winds 15 to 20 kt with gusts up to 25 kt and seas 4 to 6 ft expected. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until 2 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
934 WHUS72 KCHS 102232 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 632 PM EDT Sat Apr 10 2021 AMZ330-102345- /O.EXP.KCHS.SC.Y.0030.000000T0000Z-210410T2300Z/ Charleston Harbor- 632 PM EDT Sat Apr 10 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM EDT THIS EVENING... $$ AMZ374-110600- /O.CON.KCHS.SC.Y.0030.000000T0000Z-210411T0600Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 632 PM EDT Sat Apr 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... * WHAT...South winds 15 to 20 kt with gusts up to 25 kt and seas 4 to 6 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until 2 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
070 WHUS72 KCHS 110210 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 1010 PM EDT Sat Apr 10 2021 AMZ374-110600- /O.CON.KCHS.SC.Y.0030.000000T0000Z-210411T0600Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 1010 PM EDT Sat Apr 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and seas 4 to 6 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until 2 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
007 WHUS72 KCHS 110445 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 1245 AM EDT Sun Apr 11 2021 AMZ374-110545- /O.CAN.KCHS.SC.Y.0030.000000T0000Z-210411T0600Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 1245 AM EDT Sun Apr 11 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Apr 10, 1:31 AM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Apr 10, 1:31 AM EDT, 2 hours 1 minute before
Area Forecast Discussion National Weather Service Charleston SC 131 AM EDT Sat Apr 10 2021 .SYNOPSIS... Unsettled weather is expected across the region until a cold front moves through Sunday night. High pressure will persist before more unsettled weather likely returns mid to late week. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... There are two minor concerns overnight; the first is the potential for some fog to form where rain occurred yesterday, as there will be some clearing behind the deep layered cloud cover associated with a short wave. But since it appears that there is too mixing in the boundary layer, we have opted not to mention fog in the forecast. Second is the potential for a few light showers associated with a warm front across the Charleston tri- county region. We'll cap PoP at 10%, since even if any showers do occur they would be light, brief and cover very little area. It'll be a warm night with a saturated air mass and the southerly synoptic flow. Expecting lows mainly in the upper 50s and lower 60s, with actual values around 2 degrees cooler than the previous forecast. && .SHORT TERM /6 AM THIS MORNING THROUGH MONDAY/... Saturday: A deepening low will organize across the Mid-West this weekend. An associated warm front is expected to lift across the forecast area on Saturday. Sfc winds ahead of the warm front are forecast to remain light from the east, shifting from the south winds with gusts around 20 kts south of the warm front. The LLVL flow should keep much of the SC Lowcountry under a marine layer influenced inversion, keeping SBCAPE limited to 500 J/kg or less. However, areas across SE GA and portions of inland SC are forecast to reach 1000-1500 J/kg by Sat afternoon. High resolution guidance shows a well developed MCS across Deep South Sat AM. Based on the steering flow and cold pool orientation, the strongest convection is expected to remain across the Deep South, especially near the northern Gulf Coast. However, a weakening band of convection is timed to reach inland GA during the afternoon, fading as the activity reaches the coast by the evening. Based on the timing of the convection and warm front, high temperatures are expected to reach the low to mid 80s inland, with mid to upper 70s expected along the SC coast. Sunday: The forecast becomes more challenging in regards with the convective potential. Some high resolution guidance indicates that conditions will recover Saturday night. As a result, another MCS develops across southern AL/GA during the pre-dawn hours Sunday, partially triggered by the passage of a mid-level shortwave. These solutions show high coverage of thunderstorms associated with the MCS pushing ENE, passing over SE GA and the southern Lowcountry during the daylight hours Sunday. The other scenario, the favored solution at this time, convection will remain quite active across the Deep South and N. FL through Saturday night into Sunday morning. The widespread and deep convection will limit the recovery across the forecast area ahead of the cold front, limiting the potential for shra/tsra over the CWA on Sunday. In addition, debris clouds should keep the forecast area under partly sunny to mostly cloudy conditions. I will keep PoPs limited to around 40 percent. High temperatures are forecast to range in the upper 70s to around 80. Monday: In the wake of the cold front, dry high pressure will build over the region, becoming centered over the CWA during the daylight hours. Sunny and dry conditions are forecast across the region on Monday. High temperatures are forecast to favor values in the low 80s, mid 80s across inland GA. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... Moderate confidence in mostly dry weather through Tuesday night before conditions become more unsettled mid week as another cold front likely impacts the area Wednesday and Thursday. There could be a few severe storms Wednesday. Otherwise, temperatures should stay near/above normal until possibly Friday. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... VFR conditions for much of the valid 06Z TAF cycle. There are however two main concerns; the first being southerly winds that will become gusty during the late morning into the early evening. Expect sustained winds of at least 13-17 kt, with gusts as high as at least 22-27 kt after 15Z. The second concern is regarding a squall line that will move through during around 22Z to 01Z at KSAV and from about 00Z to 03Z at KCHS. Latest indications are that should any stronger convection occur to would be more likely to impact KSAV rather than KCHS during those times. But flight restrictions and additional gusty winds from a westerly component are certainly possible as the squall line moves through. Extended Aviation Outlook: High confidence in periodic restrictions at KCHS/KSAV mostly from showers and thunderstorms Saturday night into Sunday night and again starting Tuesday night or Wednesday. Also, gusty winds are likely this weekend. && .MARINE... Overnight, southerly winds at or below 10-15 kt with seas at or below 4 ft. Saturday through Wednesday: Breezy conditions expected across the marine zones this weekend. Wind gusts may reach Small Craft Advisory levels on Sunday across the outer GA waters and possibly the Charleston Harbor. Seas are expected to build through the weekend, peaking on Sunday with 3-5 ft off the GA/SC coast, with 6 ft seas possible beyond 50 NM. Otherwise, no significant concerns through the rest of the period. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM... SHORT TERM...NED LONG TERM...RJB AVIATION... MARINE...
Hazardous weather outlook, Apr 9, 4:25 AM EDT, 23 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 425 AM EDT Fri Apr 9 2021 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-100830- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 425 AM EDT Fri Apr 9 2021 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
Nearby
Small Craft Advisories in South Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.